Alert archive / California / Wind Advisories in 2014
Wind Advisory 63, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Sep 17, 2014, 9:35 AM PDT. It took effect at Sep 17, 2014, 1:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2014, 9:35 AM PDT (16:35 UTC)
- In effect from
- Sep 17, 2014, 1:00 PM PDT
- Expired
- Sep 17, 2014, 9:58 PM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
530 WWUS76 KLOX 171635 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 935 AM PDT WED SEP 17 2014 ...GUSTY SUNDOWNER WINDS EXPECTED IN THE SANTA BARBARA AREA THIS EVENING... CAZ039-180400- /O.NEW.KLOX.WI.Y.0063.140917T2000Z-140918T0700Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 935 AM PDT WED SEP 17 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. STRONGEST BELOW PASSES AND CANYONS WEST OF GOLETA IN THE AFTERNOON AND EVENING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. TEMPERATURES IN THE 90S ARE EXPECTED THROUGH THE EVENING HOURS...EVEN AT THE BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. CAMPERS AND HIKERS ARE STRONGLY ENCOURAGED TO TAKE EXTRA WATER. && $$ MW
2 follow-up statements
944 WWUS76 KLOX 180352 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 852 PM PDT WED SEP 17 2014 ...GUSTY SUNDOWNER WINDS EXPECTED IN THE SANTA BARBARA AREA THIS EVENING... CAZ039-180700- /O.CON.KLOX.WI.Y.0063.000000T0000Z-140918T0700Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 852 PM PDT WED SEP 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. STRONGEST BELOW PASSES AND CANYONS WEST OF GOLETA. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. CAMPERS AND HIKERS ARE STRONGLY ENCOURAGED TO TAKE EXTRA WATER. && $$ SIRARD
962 WWUS76 KLOX 180458 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 958 PM PDT WED SEP 17 2014 CAZ039-180600- /O.CAN.KLOX.WI.Y.0063.000000T0000Z-140918T0700Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 958 PM PDT WED SEP 17 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED LATE THIS EVENING AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS OVERNIGHT. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 17, 9:10 AM PDT, 25 minutes earlier.
Area forecast discussion, Sep 17, 9:10 AM PDT, 25 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 910 AM PDT WED SEP 17 2014 .SYNOPSIS... IT STILL WILL BE HOT TODAY AWAY FROM THE COAST. LINGERING MID LEVEL MOISTURE WILL ALLOW FOR A CHANCE OF SHOWERS AND THUNDERSTORMS OVER EASTERN LOS ANGELES COUNTY LATE THIS MORNING THROUGH THIS EVENING. AN APPROACHING TROUGH OF LOW PRESSURE WILL BRING SIGNIFICANT COOLING TREND TO THE AREA THURSDAY THROUGH FRIDAY...WITH INCREASING NIGHT THROUGH MORNING LOW CLOUDS AND FOG...AND POSSIBLY SOME LOCAL DRIZZLE. UPPER LEVEL HIGH PRESSURE MAY BRING SOME WARMING TO THE REGION LATE IN THE WEEKEND INTO EARLY NEXT WEEK. && .SHORT TERM (TODAY-FRI)...TEMPS OFF TO THE RACES AGAIN TODAY AFTER A VERY WARM START AS OVERNIGHT TEMPS DIDN'T DROP BELOW 80 IN SOME PLACES. GRADIENTS, THOUGH STILL 1.5MB OFFSHORE, ARE TRENDING EVER SO SLIGHTLY ONSHORE AND EVEN THE TREND OF THE TREND IS POSITIVE MEANING THE ONSHORE FLOW SHOULD CONTINUE TO STRENGTHEN THROUGH THE DAY. BASIN PROFILERS, WHILE WARMER IN THE LOWEST 500' OR SO, ARE SHOWING A COOLING TREND ALOFT WHICH IS A GOOD SIGN. SO WHEN ALL IS SAID AND DONE THIS AFTERNOON MOST AREAS SHOULD BE ON THE ORDER OF 3-6 DEGREES COOLER THAN THEY WERE YESTERDAY. STILL HOT, BUT NOT QUITE AS HOT, AND PROBABLY NO THREAT TO RECORDS. THE ONE EXCEPTION TO THAT MAY BE SANTA BARBARA AIRPORT WHICH IS EXPECTED TO SEE ANOTHER SPIKE IN AFTERNOON/EVENING TEMPS WITH A REPEAT OF SUNDOWNERS. MODELS HAVE BEEN UNDERDOING THE GRADIENT AND NORTHERLY FLOW EACH OF THE LAST FEW NIGHTS AND PROBABLY IS AGAIN FOR THIS EVENING. SO WILL LIKELY BE PUTTING OUT ANOTHER WIND ADVISORY FOR SRN SBA COUNTY THIS AFTERNOON AND EVENING WITH TEMPS CLIMBING INTO HIGH 80S AND POSSIBLY LOW TO MID 90S IN THE WARMEST SPOTS. THUNDERSTORM THREAT LOOKS TO BE LESS THAN YESTERDAY. MODELS ARE NOTICABLY LESS IMPRESSIVE WITH STABILITY PARAMETERS TODAY THAN YESTERDAY, AND WHILE 850 DEWPOINTS ARE STILL IN THAT 10-12 RANGE ACROSS EASTERN LA COUNTY, THE ATMOSPHERIC CONDITIONS JUST AREN'T IDEAL. MODEL SOUNDINGS SHOW A DECENT INVERSION RIGHT AROUND 15000' WHICH WILL CUT DOWN ON THE AVAILABLE ENERGY AND LIKELY STALL DEVELOPMENT. LI'S STAY ABOVE ZERO THROUGH THE DAY. K INDICES ARE ONLY IN THE MID 30S AFTER BEING IN THE LOW 40S YESTERDAY. AND STEERING FLOW TODAY HAS SHIFTED TO THE WEST WHICH MEANS WE'RE PULLING IN DRIER AIR FROM THE TROF TO THE WEST. SO WHILE THERE IS STILL A CHANCE OF CONVECTIVE DEVELOPMENT AND EVEN AN ISOLATED STORM OR TWO, I THINK THE CHANCES FOR ANYTHING SIGNIFICANT IS VERY SMALL AND CONFINED TO EASTERN LA COUNTY. FOR NOW WILL LEAVE UP THE FLASH FLOOD WATCH BUT WILL MONITOR DEVELOPMENT OVER THE NEXT COUPLE HOURS AND EVALUATE WHETHER ONE IS STILL NEEDED. ***FROM PREVIOUS DISCUSSION*** AN UPPER LOW WILL APPROACH THE NRN CA COAST TONIGHT AND THU...WITH A TROUGH EXTENDING SOUTHWARD TO WEST OF THE FORECAST AREA. SWLY FLOW ALOFT WILL SPREAD ACROSS THE REGION THIS EVENING...SHUNTING ANY MID LEVEL MOISTURE AND CONVECTION EAST OF THE AREA. LOW LEVEL N-S GRADIENTS WILL BE STRONG ENOUGH FOR SOME GUSTY N WINDS THRU AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND THE ADJACENT S COAST OF SBA COUNTY...AND WINDS COULD GET CLOSE TO ADVISORY LEVELS ONCE AGAIN. NIGHT THROUGH MORNING LOW CLOUDS AND FOG WILL BECOME WIDESPREAD IN COASTAL AREAS TONIGHT...WITH THE EXCEPTION OF THE S COAST OF SBA COUNTY...WHERE NLY FLOW WILL LIKELY KEEP SKIES MOSTLY CLEAR. SOME STRATUS COULD EVEN PUSH INTO THE LOWER VALLEY LOCATIONS FOR A FEW HOURS THU MORNING. WITH GOOD ONSHORE GRADIENTS...SKIES MAY HAVE A TOUGH TIME CLEARING NEAR THE COAST ON THU...ESPECIALLY N OF PT CONCEPTION...WHERE THERE WILL ALSO BE SOME MID LEVEL CLOUDS ASSOCIATED WITH A WEAKENING SFC FRONT. AT THIS POINT...DO NOT EXPECT ANYTHING MORE THAN A FEW SPRINKLES WITH THE DYING FRONT ACROSS NORTHERN SECTIONS. WITH CONSIDERABLE HEIGHT FALLS AND INCREASING ONSHORE FLOW...EXPECT SIGNIFICANT COOLING ACROSS THE ENTIRE AREA ON THU...ESPECIALLY IN THE VLYS...WHERE MAX TEMPS MAY BE DOWN MORE THAN 15 DEGREES FROM THOSE REACHED TODAY IN SOME AREAS. ALL MODELS SHOW THE UPPER LOW DROPPING DOWN THE COAST OF CA THU NIGHT AND FRI MORNING...REACHING A POSITION NEAR POINT CONCEPTION FRI AFTERNOON. EXPECT A RATHER DEEP MARINE LAYER THU NIGHT/FRI MORNING...WITH CLOUDS POSSIBLY UP TO THE COASTAL SLOPES. THERE COULD BE SOME DRIZZLE OR EVEN A LITTLE LIGHT RAIN FRI MORNING... ESPECIALLY ACROSS THE FOOTHILLS OF L.A. COUNTY AS SOME LOW LEVEL LIFT DEVELOPS IN THE INCREASINGLY CYCLONIC FLOW. THERE MAY BE ONLY PARTIAL CLEARING ON FRIDAY. MAX TEMPS WILL BE DOWN A FEW MORE DEGREES IN MOST AREAS...DOWN TO BELOW NORMAL LEVELS IN MOST AREAS FOR THE FIRST TIME SINCE THE 4TH OF THE MONTH. .LONG TERM (SAT-TUE)...THE UPPER LOW WILL REMAIN NEARLY STATIONARY NEAR POINT CONCEPTION FRI NIGHT AND SAT. EXPECT THE DEEP MARINE LAYER TO CONTINUE...WITH PLENTY OF NIGHT THRU MORNING LOW CLOUDS IN COASTAL AND VALLEY AREAS...POSSIBLY UP TO THE COASTAL SLOPES ONCE AGAIN. SOME DRIZZLE OR LIGHT SHOWERS WILL REMAIN POSSIBLE. IT WILL BE COOL AGAIN ON SATURDAY ACROSS THE REGION. THE UPPER LOW WILL LIFT INTO CENTRAL CA SAT NIGHT AND SUN. EXPECT BETTER CLEARING ON SUNDAY...AND MAX TEMPS WILL LIKELY BE UP A FEW DEGREES IN MOST AREAS. AN UPPER RIDGE WILL BUILD INTO THE REGION ON MONDAY...WITH ADDITIONAL WARMING LIKELY...AND A REDUCTION IN NIGHT THROUGH MORNING STRATUS. SOME ADDITIONAL WARMING IS LIKELY ON TUE AS THE RIDGE AMPLIFIES A BIT...AND IF LOW OFFSHORE FLOW DEVELOPS...WARMING MAY BE SIGNIFICANT. && .AVIATION...17/1150Z. N OF POINT CONCEPTION... LOW CONFIDENCE WITH 12Z TAF AS KSMX/KSBP REMAIN CLEAR BUT COULD GO LIFR BETWEEN 13Z AND 16Z. 50 PERCENT CHANCE FOR LIFR CONDS FOR CENTRAL COAST BETWEEN 13Z-16Z. HIGH CONFIDENCE WITH 12Z KPRB TAF. S OF POINT CONCEPTION... HIGH CONFIDENCE WITH 12Z TAF THROUGH 04Z THIS EVENING FOR VFR CONDS. LOWER CONFIDENCE FOR RETURN OF STRATUS AFTER 04Z AS IFR CIGS WILL BE LIKELY FOR COASTAL AREAS OF LOS ANGELES AND VENTURA COUNTIES. LESS LIKELY FOR KSBA DUE TO SUNDOWNER WINDS BETWEEN 22Z-07Z. BUT 30 PERCENT CHANCE FOR IFR CIGS AFTER 10Z THU MORNING AT KSBA. KLAX...HIGH CONFIDENCE IN THE 12Z TAF. THERE IS 10 PERCENT CHANCE OF IFR CONDS BETWEEN 12Z AND 15Z. KBUR...VERY HIGH CONFIDENCE IN THE 12Z TAF WITH VFR CONDITIONS THRU THE NEXT 24 HOUR PERIOD. && .MARINE...17/830 AM HIGH CONFIDENCE IN CURRENT MARINE FORECAST. ADVISORY LEVEL WINDS ACROSS MUCH OF THE OUTER WATERS THROUGH LATE IN THE WEEK. THE STRONGEST WINDS WILL BE NEAR POINT CONCEPTION DURING THE MID AFTERNOON TO EARLY EVENING PERIOD. THE WESTERN HALF OF THE SANTA BARBARA CHANNEL WILL HAVE LOCAL NORTHWEST WIND GUSTS TO 25 TO 35 KT DURING THE NEXT FEW LATE AFTERNOONS AND EVENINGS RELATED TO SUNDOWNER WINDS OFF THE SANTA BARBARA COUNTY SOUTH COAST. MAY NEED AN ADVISORY AGAIN THIS AFTERNOON AND EVENING IF IT DEVELOPS BEYOND A LOCAL EVENT. && .BEACHES...17/830 AM THE LONG PERIOD SOUTHERN HEMISPHERE SWELL HAS BEEN DIMINISHING. IT WILL CONTINUE TO BRING ELEVATED SURF ALONG SOUTH FACING BEACHES AND A SIGNIFICANT AMOUNT OF RIP CURRENT ACTIVITY THROUGH AT LEAST THURSDAY THOUGH THESE EFFECTS WILL DIMINISH OVER TIME. && .LOX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH (SEE LAXFFALOX) SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...MW/DB AVIATION...CK MARINE/BEACHES...KJ SYNOPSIS...DB WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 17, 6:00 AM PDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED SEP 17 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-181300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED SEP 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY AND THE ANTELOPE VALLEY FROM LATE MORNING THROUGH THIS EVENING...WITH A SLIGHT CHANCE IN THE VENTURA COUNTY MOUNTAINS. SOME STORMS IN EASTERN LOS ANGELES COUNTY MAY PRODUCE HEAVY RAINFALL AND FLASH FLOODING. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY AND TONIGHT. GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT THE SANTA YNEZ RANGE AND ADJACENT PORTIONS OF THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS THIS EVENING THROUGH LATE TONIGHT. * FLASH FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES THURSDAY THROUGH FRIDAY. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 6:56 PM PDT | Areal Flood Advisory | LOX | 109 min | |
| Sep 17, 4:16 AM PDT | Flash Flood Watch | LOX | 11 hr | |
| Sep 17, 3:02 PM PDT | Beach Hazards Statement | LOX | 29 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.